For the last 2 days my heart rate is constantly at 94-100 beats.. earlier it was only 60-70 but now how heartbeat so high in hypo ,am now taking 50 mg eltroxin.. and vit d.. am really worried ABT this high heart rate . Pls reply
Heart racing and hypo: For the last 2 days my... - Thyroid UK
The heart is quite sensitive to thyoxine so perhaps having been very low in it due to the overt hypothyroidism you have, it is a reaction to having some again. I was given very low doses initially because of heart pains but it meant I was ill for 9 months getting optimised. I started on 20mcg so a very low dose, 50mcg is just a starter dose. I am not expert on it but I would definately let the GP know. I presume you are under the care of an endocrinologist if not ask for a referral. Some are not very good but you might be lucky and get a decent one. I found Guys in London to be very good. It is information they should be made aware of.
I hope your heart settles down such symptoms can be very alarming when you have been so poorly with that very high TSH. Mine hit 110 and I know how ill I was and what a frightening journey it can be to recovery but you must remember your body has been thrown into chaos and turmoil and it will take a while for it to recover again.
Take note of the advice in other posts you get on your best course of action re the elevated heart rate. This can happen in people with hypothyroidism although a slow heart rate is more usual.
Yaaa my tsh was 147 then 100 ,after tat only started taking eltroxin.. now am on my 5th week. Should test TSH after 6th week.. but this High heart beat panicking me
I am not surprised you are finding it scary as all that thumping just goes on and on and the more you think about it the more aware you are of it. At least it is regular I trust, so has just speeded up. I got all sorts of horrible chest pains but my heart rate was very slow. It only got faster on full Levothyroxine medication but the pains went on and on ☹️. My way to deal with it because it made me anxious was to remember I had had those heart pains on and off for 30 years and was still here in spite of them. But that is ok to say with something that is not a new symptom. I get them a lot less now. My heart is about 90bpm it used to be 55bpm at resting.
I think you are right to be concerned though and should make the doctor aware of it. I do hope it settles.
I find diversionary activities are helpful to take my mind off stuff that bothers me. I try and remember worrying will not change anything but is obviously a prompt from the body to take some action about it to remedy matters. I still get a lot of anxiety about things so tend to try and calm it down a bit to get a better perspective on it. It is easier said than done with this disorder as you will know all too well.
Your TSH was very high and let’s hope it has come down a lot more in your next blood test which will be very soon thank goodness. Mine took what seemed like forever then once in single figures dropped down very suddenly and I felt a lot better after this although never fully better until I took NDT instead. My mother and sister both got full relief on levothyroxine (equivalent to what you are taking) so I was unlucky with it. I feel loads better now (7 years on) and do pretty much what I did before but with a faster heart rate and at a bit slower pace!
Your heart is designed to be able to beat fast, for example if you were running if your heart is healthy 90 to 100 is not a problem for it although it's frightening for you because it's not normal when you're not exercising. If it suddenly became very much faster and doesn't settle then go to A&E and get checked out. Your GP could preacribe low dose beta blockers but it might be best to ride it out. Ask their advice. Sometimes a different formulation of levothyroxine might make a difference. Try to stick with one type that suits you.
Thanks for ur reply but now too it's 95-100 😞😞😞 took 3 times ecg , always normal only... Am trying to divert by Seein some movie but just checking the pulse and gettin 90-100 beats is makin me more nervous and afraid 😞😞😞
You don't need to be fearful of 100 bpm. Mine was faster when undermedicated. I think cortisol or adrenalin kicks in and raises heartrate but it's what your body does to compensate. You still need to check with doctor though but they don't always understand it. They'll check heart is healthy and then hopefully you'll be reassured.
My ecg was abnormal and my exercise stress test but I was told it was not significant just one chamber not working properly that was hormonal and something some women get! I found that very reassuring 😂🤣😂😱
It was another 10 years before I got diagnosed with hypothyroidism which must have been the hormonal thing affecting women they mentioned! 🙄
It is good your ecg tests were all ok. My ticker can do 212bpm running flat out and 170 or more is not unusual as a top rate for women so try not to worry about yours it is only just above normal range and you are not well which is the real reason for its elevation.
Thank u mam
50mcg of levothyroxine is a starting dose. Your TSH was very high when diagnosed and we can have palpitations due to being hypothyroid before or after being diagnosed due to not having sufficient thyroid hormones to run our whole metabolism - brain and heart need the most. If you have just begun taking levothyroxine your palpitations should gradually reduce but if not phone doctor and ask his advice . It is not unusual. I found sipping ice-cold water helped and try and relax because if we've never had palps previously it can come as a shock and can be scary as we don't quite know what's happening. My heart rate at times was 140 and was forever in and out of A&E and was always sent home because tests were clear.
Before starting to take eltroxin I had worst Heart palpitations but after taking eltroxin it was constantly low lik 60-70 but since 2 days it's again 90-100 so only worried mam !
As your dose of levo increases so hopefully will your palpitations will reduce. Heart needs sufficient hormones to function properly. Dose of levo should be increased by 25mcg every six weeks until TSH is 1 or lower. Some doctors keep it somewhere in range which isn't right.
Ok mam thanks
Get vitamin D, folate, ferritin, B12 tested. These are often too low and stop thyroid hormones working well. Then you get hyper type symptoms.
Magnesium supplements may help too.
All are so helpful here 😊😊😊 thank u so much 🙏